open access

Vol 7, No 3 (2011)
Case report
Published online: 2011-08-23
Get Citation

Liposomal doxorubicin-induced cardiotoxicity — case report

Ewa Chmielowska, Mariusz Kwiatkowski
Onkol. Prak. Klin 2011;7(3):152-156.

open access

Vol 7, No 3 (2011)
CASE REPORT
Published online: 2011-08-23

Abstract

We report on a case of a female patient with relapsed metastatic bone disease from triple-negative breast cancer after primary radical treatment. In years 2002–2010 patient has received four lines of chemotherapy. After receiving 6th course of full-dose liposomal doxorubicin during fourth-line treatment patient has been diagnosed with acute cardiac failure with decreased left ventricular ejection fraction to value of 35%. Another ECHO examination after 2 months showed no significant improvement despite the applied treatment (LVEF 38%). Chemotherapy has been discontinued. Patient has died 4 months later because of cachexia and disease progression.
Presented case illustrates the difficulties associated with increasing risk of complications among patients treated with several lines of chemotherapy.
Onkol. Prak. Klin. 2011; 7, 3: 152–156

Abstract

We report on a case of a female patient with relapsed metastatic bone disease from triple-negative breast cancer after primary radical treatment. In years 2002–2010 patient has received four lines of chemotherapy. After receiving 6th course of full-dose liposomal doxorubicin during fourth-line treatment patient has been diagnosed with acute cardiac failure with decreased left ventricular ejection fraction to value of 35%. Another ECHO examination after 2 months showed no significant improvement despite the applied treatment (LVEF 38%). Chemotherapy has been discontinued. Patient has died 4 months later because of cachexia and disease progression.
Presented case illustrates the difficulties associated with increasing risk of complications among patients treated with several lines of chemotherapy.
Onkol. Prak. Klin. 2011; 7, 3: 152–156
Get Citation

Keywords

triple negative breast cancer; chemotherapy; side effects; cardiotoxicity

About this article
Title

Liposomal doxorubicin-induced cardiotoxicity — case report

Journal

Oncology in Clinical Practice

Issue

Vol 7, No 3 (2011)

Article type

Case report

Pages

152-156

Published online

2011-08-23

Bibliographic record

Onkol. Prak. Klin 2011;7(3):152-156.

Keywords

triple negative breast cancer
chemotherapy
side effects
cardiotoxicity

Authors

Ewa Chmielowska
Mariusz Kwiatkowski

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

Wydawcą serwisu jest  "Via Medica sp. z o.o." sp.k., ul. Świętokrzyska 73, 80–180 Gdańsk

tel.:+48 58 320 94 94, faks:+48 58 320 94 60, e-mail:  viamedica@viamedica.pl